Facebook Pixel
EmpowHER Guest

Is it normal to bleed a week after Plan B?

By Anonymous October 20, 2014 - 7:35pm
Rate This

So I have taken Plan B two times. the first time was Sept 19th and I got my period on my expected date which was Oct 3rd and it ended the 9th so my next period should come Nov. 1st. I then had sex October 12th and he ejaculated outside of me then put it back in. I was pissed off that he did that so I went to the drug store to buy Plan B after I left his house. After taken it I started spotting/bleeding a week after taken plan b (the blood was bright red and brownish). on friday the 17th I had light spotting and saturday (18th) it got a little heavier and it would stop after I took the tampon out. It was heavy Sunday (19th) and the bleeding was on and off. And it was heavy today but when I took my tampon out the tampon was bloody and it had bright red blood and it was sort of brownish since the tampon was left in my vagina for a while. But anyway I did notice my blood had clots. So Idk if this normal bleeding you get after taking Plan B or Implantation Bleeding. Should this bleeding be considered as my period and because I bled does that mean I am not pregnant? Im freaking out.

Add a Comment1 Comments

HERWriter Guide

Hi Anon! 


Thank you for visiting the EmpowHER community and sharing your question. What you are experiencing is completely normal.


The most common side effect of an emergency contraceptive is changing the woman’s cycle. This can be scary, particularly if it causes a late period on someone who is concerned about being pregnant. Here is a complete list of its side effects:


Side effects may include changes in your period, nausea, lower abdominal pain, fatigue, headache, dizziness and breast tenderness. Some women may have changes in their period, a heavier or lighter next period, or a period that is early or late.


Anon, the medicine in these pills change your hormones and can affect your menstrual cycle for a couple of months. I do not find it at all surprising that your cycle is still a bit off. If you took the medicine correctly (which sounds like you did) and had some sort of a period after, I would wait a while before getting worried. The unfortunate thing is that it is going to take a couple of months before your menses is back on track.


I would suggest going to the doctor and getting on a regular birth control because these ecp are so strong and really mess with your body. I would hope that you don't have to take it again as it can do damage to your reproductive system if taken often.



October 21, 2014 - 4:59am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!